MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH Bonebridge; BCI Bone Conduction Implant

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH Bonebridge; BCI Bone Conduction Implant
Model Number BCI601 Bone Conduction Implant
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user reported that in (b)(6) 2023 he lost access to sound with the device.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
According to the information received from the field a technical implant failure due to the reported impact seems likely.However to determine an exact root cause device investigation of the explanted device is necessary.Furthermore it was reported that the recipient's hearing deteriorated postoperatively and the user is no longer within indication criteria for the device.Re-implantation is planned but no date has been scheduled yet.This is a final report.
 
Event or Problem Description
The user reported that in (b)(6) 2023 he lost access to sound with the device.Re-implantation is considered.

Brand Name
Bonebridge
Common Device Name
BCI Bone Conduction Implant
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
+43()577885626
MDR Report Key17949074
Report Number9710014-2023-00928
Device Sequence Number7670144
Product Code PFO
UDI-Device Identifier09008738510328
UDI-Public(01)09008738510328
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/09/2020
Device Model NumberBCI601 Bone Conduction Implant
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/22/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer10/13/2023
10/13/2023
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date03/06/2024
09/01/2026
Date Device Manufactured07/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale